Format

Send to

Choose Destination
See comment in PubMed Commons below
JAMA. 1979 Jun 29;241(26):2813-5.

Severe anaphylactoid reaction to radiographic contrast media. Recurrences despites premedication with diphenhydramine and prednisone.

Abstract

Patients with a history of anaphylactoid reaction to radiographic contrast medium (RCM) are at increased risk for subsequent reaction. To date, 275 of these high-risk patients have been studied with use of prophylactic pretreatment with diphenhydramine hydrochloride or prednisone or both without a single severe anaphylactoid reaction on readministration of RCM. This report describes a patient who received pretreatment as described in the literature but suffered a life-threatening anaphylactoid reaction on readministration of RCM. Premedication does not eliminate the possiblity of a fatal reaction on readministration of RCM.

PMID:
448843
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Silverchair Information Systems
    Loading ...
    Support Center